Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Should i be worried?

I've been taking antibiotics and am on birth control. Last night dh couldnt help himself, so we "did the deed" without a condom. I was adament about him wearing one but got caught up in the moment. He pulled out, and i immediately ran to the shower and began rinsing. There was a little on the outside but didnt seem to be any on the inside. Just curious if any of you ladies have had this slip up and what are the odds i could get pregnant?

Answer Question
 
collegemom1007

Asked by collegemom1007 at 11:15 PM on Apr. 20, 2009 in Pregnancy

Level 1 (3 Credits)
Answers (5)
  • I was conceived through the "withdrawal" method, so I have to say it's not very effective. Antibiotics do dramatically lower your protection. I know of several women who have gotten pregnant that way. In the future, use a condom (for 1 month after you finish taking your antibiotics, too), and hope for your period. Good luck!
    musicpisces

    Answer by musicpisces at 11:18 PM on Apr. 20, 2009

  • Always possible. I got pregnant USING a condom and on BIRTH CONTROL. lol anytime you have unprotected sex there is a chance. just wait it out, not trying to sound mean or anything but no one on here can tell you if you are or not. and even if we tell you there's a .0000001% chance you could still be (: Good luck to you!
    Anonymous

    Answer by Anonymous at 11:18 PM on Apr. 20, 2009

  • Yes, just recently I was on an RX and I also take BCP's. I am not pregnant, but, of course getting pg while on the prescription did cross my mind several times. I don't think it's very common to get pg after taking a prescription while you've already been on BCP's, but it definitely has happened.
    joannakitler

    Answer by joannakitler at 11:18 PM on Apr. 20, 2009

  • Yes it is possible! I had an antibiotic earlier this year and the pharmacist told me to use a backup birth control method because the antibiotic could reduce the effectiveness of the pill.
    txmomof3

    Answer by txmomof3 at 11:24 PM on Apr. 20, 2009

  • Anytime you have sex, you could possibly become pregnant. BC or no BC, condom or no condom...Just a risk.

    You'll have to wait and see, I suppose. Call your doctor and ask about the antibiotic you've been taking and what the chances are that it has effected your BC. It depends on a lot of things---What particular antibiotic, how much you've been taking and simply how it reacts with you.
    madamekatekate

    Answer by madamekatekate at 12:28 AM on Apr. 21, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN